MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366668
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd vacutainer® serum blood collection tubes, the device experienced missing additive.The following information was provided by the initial reporter.The customer stated: it was reported that when centrifuging the serum separates into a gel like consistency and they have to centrifuge it again to complete the full separation.(b)(6): on (b)(6) 2021 17:34:31 (gmt); reference (b)(4) for same complaint on a different product number.Verbatim, "blood collection w/ cats and dogs, and when they go to separate the tubes, the serum, and some it separates into a gel like consistency, and usually the centrifuge it again and it completes the full separation.Wondering how to get it to separate the first time, they¿ve tried different temperatures/placing on ice/etc, also tried increasing centrifuge beads from 1300 to 3000g".Event date: unknown - happening since (b)(6); material no: 366668; lot no: unknown; qty: unknown.Based on the information provided, our conclusion is that the device cited meets our criteria of a complaint ¿ appendix a - complaint determination tree ¿ ((b)(4)).
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
Investigation: bd had not received samples or photos for evaluation.Additionally, bd was unable to determine the specific lot number associated with this complaint; therefore, a review of the device history record could not be conducted.This complaint is unable to be confirmed.If additional information is made available, this complaint will be reopened to assess the level of investigation needed.
 
Event or Problem Description
It was reported when using the bd vacutainer® serum blood collection tubes, the device experienced missing additive.The following information was provided by the initial reporter.The customer stated: it was reported that when centrifuging the serum separates into a gel like consistency and they have to centrifuge it again to complete the full separation.(b)(6): (b)(6) 2021 17:34:31 (gmt) reference (b)(4) for same complaint on a different product number.Verbatim, "blood collection w/ cats and dogs, and when they go to separate the tubes, the serum, and some it separates into a gel like consistency, and usually the centrifuge it again and it completes the full separation.Wondering how to get it to separate the first time, they¿ve tried different temperatures/placing on ice/etc, also tried increasing centrifuge beads from 1300 to 3000g".Event date: unknown - happening since april.Material no: 366668, lot no: unknown, qty: unknown.Based on the information provided, our conclusion is that the device cited meets our criteria of a complaint ¿ appendix a - complaint determination tree ¿ (nassc-rcc-007).*see case comments for related case on a different material number.

Brand Name
BD VACUTAINER® SERUM BLOOD COLLECTION TUBE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13005112
Report Number1024879-2021-00859
Device Sequence Number13926685
Product Code JKA
UDI-Device Identifier50382903666688
UDI-Public50382903666688
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number366668
Device Catalogue Number366668
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown